Thank you for letting me join. I had a thalamic ischaemic stroke on 19th November which was finally diagnosed last Wednesday. I have been prescribed Clopidogrel and Atorvastatin which I started taking on Thursday (so early days). Since Saturday I’ve had diarrhoea to the point where I now cannot leave the house. Does anyone know if these are side effects which should settle down? I’m trying to arrange a telephone appointment with my GP in the meantime.
Hi @Jan2 welcome, sorry about you having a stroke.
Hopefully you’ll find lots of support and encouragement here and I look forward to getting to know you.
Diarrhoea is listed as a side effect of antorvastatin. If it persists you’ll need to speak to your GP as there may be an alternative that suits you better.
Best wishes, take care.
@Jan2 Welcome to the forum. Sorry you’ve had a stroke.
It is possible that diarrhoea has been caused by your meds. Hopefully you can get a GP appointment but you could also try a pharmacist.
Hope it settles soon.
Hi @Jan2 … yes I agree with the above…ring your GP, or Hospital, and any Pharmacy should be able to help you, or 111? I was allergic to Clopidogrel so came off it (rash and a feeling as if I would explode! Sorry, don’t mean to scare you, we’re all different ) It could also be one of the horrible bugs that are going around? Good luck, drink plenty of fluids, and definitely ring professionals for advice. Take care, hope you feel better soon x Anne:sparkles:
Hi sorry to hear that you are suffering with side effects of your medication yes I am sure it will settle down as like lot medication it can have some symptoms of side effects especially to your stomach and intestines as within your intestines there are thousands of bacteria so you can get reaction when start any kind new medication especially if it is more then one medication what I would say if you not already doing is try taking colpidogrel separate time to atorsatain as they could be reaction to each other I take my clopidgrel in morning and my atorsatain at night but I not how you doctor as prescribed your medication but I am retired nurse and I would try to take them separately but ask you doctor and let him know you having these side effects with lose stools hope it works out for you and you get through this period I have experience same issues with different medication so I know how you feel take care stay safe stay warm hope you have wonderful joyful peaceful Christmas with your family merry Christmas and happy new year best wishes Kaz61
Thank you everyone for your good wishes. I’ve got a telephone appointment booked with my GP for Wednesday.
Thank you for that advice. I’ll give it a go. Best wishes Jan2
I was put on atorvastatin in hospital following my stroke in March 2021 and remember reading posts about atorvastatin on My Stroke not long after. It didn’t seem to suit me and my GP put me back on Simvastatin. Problem solved. I do hope your GP is able to help. Good Luck.
I had the same with atorvastatin and had dose reduced to manage this and then increased gradually to a manageable level, I think they start you on a high dose to see if you can tolerate it, would have been good to have some warning though, not pleasant at all, good luck and hope things are resolved for you soon
Welcome to the forum @studychick hope you’re recovering well. Best wishes. Ann x